Alert archive / Wyoming / Flash Flood Warnings in 2007
Flash Flood Warning 12, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jul 27, 2007, 5:01 AM MDT for Natrona County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2007, 5:01 AM MDT (11:01 UTC)
- Expired
- Jul 27, 2007, 8:00 AM MDT
- In force
- 3 hr
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 137 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 11.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KRIW 271103 FFWRIW WYC025-271400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 501 AM MDT FRI JUL 27 2007 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL NATRONA COUNTY IN CENTRAL WYOMING... THIS INCLUDES THE CITIES OF...EVANSVILLE...CASPER... * UNTIL 800 AM MDT * AT 455 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANTELOPE HILLS...HOMA HILLS...U.S. HWY 20/26 MILE MARKER 20...I25 MILE MARKER 200...I25 EXIT 191...I25 EXIT 197...NATRONA COUNTY AIRPORT AND BAR NUNN RAINFALL AROUND THREE QUARTERS OF AN INCH HAS FALLEN IN THE LAST HOUR AT THE CASPER AIRPORT. AFTER TWO DAYS OF RAIN THE GROUND IS EASILY SATURATED. ADDITIONAL RAINFALL AMOUNTS OF 1 INCH ARE POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4310 10666 4272 10662 4273 10611 4313 10608 $$ C. BAKER
3 follow-up statements
000 WGUS75 KRIW 271149 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 546 AM MDT FRI JUL 27 2007 WYC025-271400- NATRONA WY- 546 AM MDT FRI JUL 27 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM MDT FOR EAST CENTRAL NATRONA COUNTY... AT 543 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. RAINFALL OF AN INCH HAS BEEN REPORT BOTH AT AND NEAR THE CASPER AIRPORT. THIS RAINFALL HAS OCCURRED IN THE LAST ONE AND A HALF HOURS. HEAVY RAIN CELLS CONTINUE TO FORM OVER THE AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANTELOPE HILLS...HOMA HILLS...U.S. HWY 20/26 MILE MARKER 20...I25 MILE MARKER 200...I25 EXIT 197 AND BAR NUNN ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4310 10666 4272 10662 4273 10611 4313 10608 $$ C. BAKER
000 WGUS75 KRIW 271231 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 629 AM MDT FRI JUL 27 2007 WYC025-271400- NATRONA WY- 629 AM MDT FRI JUL 27 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM MDT FOR EAST CENTRAL NATRONA COUNTY... AT 627 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. RAINFALL OF 1.27 INCHES HAS FALLEN AT THE CASPER AIRPORT IN THE LAST TWO HOURS. RAINFALL FORM THE PAST TWO DAYS HAS LEFT THE GROUND IN THE AREA SATURATED INCREASING THE THREAT OF FLASH FLOODING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANTELOPE HILLS...HOMA HILLS...U.S. HWY 20/26 MILE MARKER 20...I25 MILE MARKER 200...I25 EXIT 197 AND BAR NUNN ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4310 10666 4272 10662 4273 10611 4313 10608 $$ C. BAKER
000 WGUS75 KRIW 271357 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 752 AM MDT FRI JUL 27 2007 WYC025-271402- NATRONA WY- 752 AM MDT FRI JUL 27 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 AM MDT FOR EAST CENTRAL NATRONA COUNTY... THE HEAVY RAINFALL HAS ENDED AND FLOODING IS NO LONGER ANTICIPATED ACROSS EAST CENTRAL NATRONA COUNTY...INCLUDING THE CASPER AREA. ALTHOUGH...SOME LIGHT RAIN IS EXPECTED THROUGH THE MORNING...FLASH FLOODING IS NOT EXPECTED. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 4310 10666 4272 10662 4273 10611 4313 10608 $$ MURRELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:55 AM MDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 27, 2:55 AM MDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 255 AM MDT FRI JUL 27 2007 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT 00Z RUNS OF THE NAM AND GFS SHOW LARGE UPPER HIGH CENTERED OVER THE FOUR CORNERS RETROGRADING TO EASTERN NV BY 00Z SATURDAY. WITH THE REGION UNDER THE INFLUENCE OF THE UPPER HIGH AND WEAK SURFACE PRESSURE GRADIENT...DEEP LAYER MOISTURE IN PLACE ACROSS THE NORTHERN ROCKIES WILL CONTINUE TO FUEL AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ACROSS THE CWA. THE HIGHEST POPS WILL LATER TODAY THROUGH THIS EVENING WILL BE ACROSS THE NORTHERN THIRD OF WY...AS A WEAK SHORTWAVE MOVES FROM CENTRAL ID ACROSS NORTHERN WY DURING PEAK HEATING. PRECIPITABLE WATER VALUES TODAY WILL RANGE FROM 0.75 TO 1.50 INCHES...AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN WITH A THREAT FOR FLASH FLOODING WITH SLOWER MOVING THUNDERSTORM CELLS. H7 TEMPERATURES WILL INCREASE BY 2-3 C TODAY AND THERE WILL BE GREATER AMOUNT OF SUNSHINE...SO HIGHS WILL RISE INTO THE 80S TO NEAR 90 IN THE LOWER ELEVATIONS. THE UPPER HIGH IN THE SOUTHWEST WILL BUILD NORTHEAST ACROSS THE NORTHERN ROCKIES SATURDAY AND SUNDAY WITH HIGH TEMPERATURES RETURNING TO NEAR NORMAL SATURDAY AND SLIGHTLY ABOVE NORMAL SUNDAY. AXIS OF MOISTURE WILL SLIDE EASTWARD SATURDAY AND SUNDAY...BUT RESIDUAL MOISTURE WILL GENERATE ISOLATED SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND EVENING SATURDAY AND SUNDAY...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. .LONG TERM...MONDAY THROUGH FRIDAY MINOR DIFFERENCES AND CHANGES CONTINUING TO INCREASE IN EXTENDED FORECAST WITH TREND FOR A FLATTER HIGH PRESSURE RIDE OVER THE WESTERN U.S. AND PROGRESSION ALONG THE POLAR FRONT ACROSS SOUTHERN CANADA FROM GULF OF ALASKA LOW PRESSURE CENTER. LARGER...MORE ORGANIZED TROUGHS CONTINUE EJECTING EAST ACROSS SOUTHERN CANADA AND NORTHERN MONTANA. MAIN IMPACT SHIFTING DEEPER MONSOON MOISTURE TO THE SOUTH A BIT AWAY FROM WYOMING AND BRINGING SOUTH WEAK COOL SURGES FROM CANADA SLIGHTLY COOLING TEMPERATURES. DECREASING MONSOON MOISTURE ALLOWS FOR WARMER TEMPERATURES WITH LOWER HUMIDITY AND FEWER CLOUDS SO DAY TO DAY TEMPERATURE CHANGES MAY INCREASE BETWEEN WARMER DRIER AIR MASS AND WEAK COOLER CANADIAN SURGES. EXTENDED MODELS DIFFER MOST WITH TIMING AND LOCATIONS OF CANADIAN TROUGHS WHILE IN VERY GOOD AGREEMENT WITH RIDGE OVER THE WEST. STILL EXTENDED FORECAST WILL BE LARGELY DOMINATED BY MESOSCALE CONVECTION OVER THE REGION WHICH LARGER SCALE EXTENDED MODELS DO NOT HANDLE WELL OVERALL. && .AVIATION...ISOLATED SHOWERS AND STORMS WILL OCCUR THROUGH 18Z. LOCAL MVFR CONDITIONS MAY OCCUR IN CENTRAL WYOMING INTO FRIDAY MORNING DUE TO LOWER CEILINGS AS LOW LEVEL MOISTURE REMAINS. AFTER 18Z FRIDAY THUNDERSTORMS WILL DEVELOP OVER THE AREA WITH LOCAL MVFR CONDITIONS DUE TO LOWER CLOUDS AND REDUCED VISIBILITY IN HEAVY RAIN. && .FIRE WEATHER... DEEP LAYER MOISTURE WILL REMAIN ACROSS THE REGION TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE ENTIRE REGION THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL AGAIN HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN. AFTERNOON MINIMUM RELATIVE HUMIDITY WILL BE FAIRLY HIGH FOR THIS TIME OF YEAR WITH LIGHT WINDS ALLOWING LOW LEVEL MOISTURE TO LINGER ACROSS THE AREA. DEEP LAYER MOISTURE WILL MOVE SLOWLY TO THE EAST AND INTO THE DAKOTAS BY SUNDAY. AFTERNOON RELATIVE HUMIDITY WILL GRADUALLY BECOME LOWER SATURDAY THROUGH SUNDAY...BUT MINIMUM VALUES SUNDAY AFTERNOON WILL STILL BE IN THE 12 TO 18 PERCENT RANGE IN THE BASINS. SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY WILL BE ISOLATED...AS THE UPPER HIGH BUILDS IN FROM THE SOUTHWEST AND MORE STABLE AIR MOVES SLOWLY INTO THE AREA FORM THE WEST. WINDS SATURDAY THROUGH SUNDAY WILL GENERALLY BE LESS THAN 10 MPH GIVEN THE WEAK SURFACE SYSTEMS ACROSS THE NORTHERN ROCKIES. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SMITH LONG TERM...C.BAKER AVIATION...AR FIRE WEATHER...SMITH
Hazardous weather outlook, Jul 27, 5:01 AM MDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 501 AM MDT FRI JUL 27 2007 WYZ001>020-022>030-281101- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 501 AM MDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT VERY MOIST AIRMASS WILL REMAIN OVER THE REGION TODAY...AND SCATTERED THUNDERSTORMS WHICH DEVELOP THIS AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN. FLASH FLOODING WILL AGAIN BE POSSIBLE THIS AFTERNOON AND EVENING. THE HIGHEST THREAT FOR FLASH FLOODING WILL BE EAST OF THE DIVIDE...WHERE THERE WILL BE A GREATER SUPPLY OF ATMOSPHERIC MOISTURE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DRIER AIR WILL BEGIN TO MOVE INTO WYOMING OVER THE WEEKEND... DECREASING THE CHANCE FOR SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR RAINFALL AMOUNTS THROUGH TONIGHT. THANK YOU. TRIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 12:01 PM MDT | Flash Flood Watch | RIW | Big Horn, Fremont, Hot Springs, Johnson, Natrona, Park and 3 more | 12 hr |
| Jul 27, 1:56 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 64 min |
| Jul 27, 4:18 PM MDT | Flash Flood Warning | RIW | Park | 117 min |
Nearby
Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.